MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, three devices malfunctioned during a balloon angioplasty: the coating came off a roadrunner uniglide hydrophilic wire guide (refer to this report); the inner portion of the crosscath support catheter was stripped, and the tip of a broke off in the patient's anatomy (medwatch 1820334-2019-00545); and an advance 14 lp low profile balloon catheter broke inside a sheath (medwatch 1820334-2019-00546).This report references the uniglide hydrophilic wire guide.A roadrunner uniglide hydrophilic wire guide was used and the coating of the wire came off.The wire was able to be removed with the coating and the device was placed aside.The wire was not altered from it's original position prior to use.No kinking was noted.Another manufacturer's wire was used to complete the intended use of a wire.During the same procedure, a crosscath support catheter was used over an unspecified wire.While attempting to cross a very difficult stenosis, the wire was being removed and stripped the inner portion of the catheter and the tip of the catheter broke off inside the patient.The broken tip portion was removed using another manufacturer's snare device.During removal of the advance 14 lp low profile balloon catheter, the user pulled with excessive force and the balloon broke within a 6fr 45cm curved cook hiflex ansel sheath.The balloon and sheath were removed as a unit.The case was aborted at this time.The access site was the common femoral artery and the patient's anatomy was described as tortuous and calcified.The patient did not experience any adverse effects as a result of these occurrences and is described as being in stable condition.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one roadrunner uniglide hydrophilic wire guide was returned for investigation.The stripped section of the device measured 146.3cm, the unstripped section measures 113.8cm.A piece was sheared off the unstripped section 59.5cm from the distal end of the wire and extended 5mm in length.The gauge of the exposed wire was.0275 and the gauge of the coated wire was.0330.The hydrophilic coating performed as expected.Several tangled pieces of the stripped were returned with the device.Investigators were able to successfully recreate the reported failure mode.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, quality control procedures and overall design history file were conducted, and no gaps were discovered.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Moreover, an ifu is provided with the device, which provides step by step instructions on how to prepare, use, and conclude the use this device.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device, but instead lies with the patient¿s condition as tortuous and calcified anatomy was reported.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8399964
Report Number1820334-2019-00544
Device Sequence Number19330507
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)210914(10)9159824
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number9159824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1